On the derivative-free quasi-Newton-type algorithm for separable systems of nonlinear equations

Hassan Mohammad*, Aliyu Muhammed Awwal, Auwal Bala Abubakar, Ahmad Salihu Ben Musa

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

A derivative-free quasi-Newton-type algorithm in which its search direction is a product of a positive definite diagonal matrix and a residual vector is presented. The algorithm is simple to implement and has the ability to solve large-scale nonlinear systems of equations with separable functions. The diagonal matrix is simply obtained in a quasi-Newton manner at each iteration. Under some suitable conditions, the global and R-linear convergence result of the algorithm are presented. Numerical test on some benchmark separable nonlinear equations problems reveal the robustness and efficiency of the algorithm.

Original languageEnglish
Pages (from-to)3293-3316
Number of pages24
JournalRAIRO - Operations Research
Volume55
Issue number6
DOIs
Publication statusPublished - 1 Nov 2021
Externally publishedYes

Keywords

  • Convergence
  • Derivative-free methods
  • Numerical experiments
  • Quasi-Newton-type methods
  • Separable nonlinear equations

Fingerprint

Dive into the research topics of 'On the derivative-free quasi-Newton-type algorithm for separable systems of nonlinear equations'. Together they form a unique fingerprint.

Cite this